MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Model Number G17870
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number- k180291.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a cook silicone balloon hysterosalpingography injection catheter ruptured when inflated with 1.3ml saline.The device was not tested prior to patient contact.The procedure was completed with a new device.No adverse effects have been reported as a result of this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, a cook silicone balloon hysterosalpingography injection catheter ruptured when inflated with 1.3ml saline.The device was not tested prior to patient contact.The procedure was completed with a new device.No adverse effects have been reported as a result of this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, quality control procedures and visual inspections were conducted during the investigation.One silicone balloon hysterosalpingography injection catheter was returned for investigation.Visual examination of the returned device confirmed that the balloon was ruptured.A document-based investigation evaluation was performed.No related nonconformances were recorded, and there have been no other lot-related complaints received.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.No gaps were discovered during reviews of the device manufacturing instructions or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use provided with the device state the following: ¿how supplied: upon removal from the package, inspect the product to ensure no damage has occurred.¿ based on the available information, cook has concluded that a definitive cause of the event could not be determined from the available information.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11782635
Report Number1820334-2021-01296
Device Sequence Number13664871
Product Code LKF
UDI-Device Identifier00827002178700
UDI-Public(01)00827002178700(17)230422(10)13150250
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model NumberG17870
Device Catalogue NumberJ-CHSG-703000
Device Lot Number13150250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient Weight48